MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8710
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Evaluation: an opened sample of product was returned for evaluation.During the visual inspection of the sample, a foreign matter, hair, under foam park into the straight pack folder could be observed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to sample condition the assignable cause of the foreign matter is a hair.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020 and the suture was used.It was reported that during surgery, when opening the package, it was found that there had been a foreign substance like a hair on the needle park foam.There were no adverse patient consequences reported.

Brand Name
PROLENE SUTURE 30"(75CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9681957
Report Number2210968-2020-01012
Device Sequence Number2756805
Product Code GAW
UDI-Device Identifier10705031045842
UDI-Public10705031045842
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberM8710
Device Catalogue NumberM8710
Device Lot NumberPEB834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/07/2020
Patient Sequence Number1